Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

I am on diabetes medicine. Having some symptoms due to that

Hi i am a 36 year old female ... I am on medication for type 2 diabetes I have been suggested glycomet forte 1 a combination of glimipride and metformin. However since last 9 month since I have been eating that I have put on 39 Kg weight . I am now 119 Kilos I have been suffering with regular throat and ear infections since then. I feel so tired and dont feel like doing anything but sleep I have been having terrible headaches and the fasting blood sugar is between 145 - 190. What should I do
Asked On : Fri, 18 Mar 2011
Answers:  3 Views:  156
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diabetologist 's  Response
Answered: Sat, 19 Mar 2011
I find this answer helpful
General & Family Physician Dr. Mohammed Tauseef's  Response
Hi, Welcome to Healthcare Magic Forum.
Ear and throat infections may not be related to Glycomet forte, but fatigue and unusual sleepiness is related to metformin. You need to notify this to your Doctor at the earliest so that he can change the medicine for you. You have high blood sugars. Avoid high calorie foods. Exercise regularly and go for brisk walking for 40 minutes daily, most days of the week.This will do wonders for you in controlling your Blood Sugar. Good Luck.
Answered: Fri, 18 Mar 2011
I find this answer helpful
Diabetologist Dr. Amit Rajput's  Response
- The tablets you are taking wouldn't cause weight gain. Infact, metformin causes slight weight loss. You need to visit a good endocrinologist to evaluate the weight gain.

- Fasting is high inspite of tablets. Bringing sugars to normal range with change in medication might reduce your symptoms to large extent.

- There is a medication called 'exenatide' (Byetta OR Exapride) which is injectable, to be taken before meals like insulin. It also is helpful for weight reduction in diabetics along with blood glucose control. But again, you need to get yourself evaluated before any change in medications.

- I'd also rule out any thyroid/adrenal abnormality and depression, if any.

Answered: Fri, 18 Mar 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor